Itp treatment with steroid causing cronic insomnia

Does itp treatment with steroid causes insomnia . .Currently after 3 and half month now tapered to 5mg still able to sleep for less than 4 hours..

16 Replies

oldestnewest
  • When I was a high dose of prednisolone (200mg) I instantly got insomnia (amongst many other symptoms) and even I was completely tapered off the steriods as they were doing nothing for me but it took a long time to sort out my sleep patterns afterwards. I wish you luck, I found nothing worked whilst I was still on the steriods but once you are off them there is lots you can do to get back into the habit of sleeping more than a couple hours at a time.

  • I hope now you are back to normal pattern of sleep

  • Also were you taking this treatment for it. .200mg is really high dose..as per my weight highest dose for me was 50mg

  • My platelet numbers dropped to 1 and I was admitted to hospital, never having had problems with my platelets before they were very very concern and so put me on an intense high dose of steriods they didn't do according to body mass, its apparently standard procedure in Germany. It did next to nothing so 2.5 weeks later they started to taper me off of it (took weeks). Meanwhile they did all the right type of testing and IVIGs, and now I am on Revolade (that works) so I guess its just part of how they deal with it. The insomnia (& other side effects) was insane for months though but I am back to normal(ish) sleep patterns.

  • Do you have to take revolade medicine life long or just for sometime and then tepar

  • Revolade seems to be permanent at the moment, they tried reducing the dosage as I wanted to reduce the side effects but my platelet numbers fell so back to original dosage and side effects in all their horrible glory.

  • ooh..what are major side effect becz doctor suggest he may try that for me..is this also cauing insomia?..Also I guess if that not working you can think about rituxiban..I guess it can give little long remission

  • Also trying homopathy along with steroid treatment..

  • Sorry for the late reply been super busy! Revolade is ok, had a few side effects of hair loss but it seems to be subsiding somewhat. The real annoyance is the bone/joint/muscle pain which varies from week to week. So in short it works but side effects are tough but at least I can sleep!

  • So are u saying you now don't take anything for your ITP.my daughter's doctor have nevered consider her not take anything.are u living normally?

  • Yes it is normal 2 have insomnia while on prednisone. I got two to three hours sleep and was very tired during the day. I cleaned when I couldn't sleep

  • Same here I too get very less sleep..I fall asleep in dream which breaks in hours some times easy to fall asleep which sometimes takes 2-3 hours to go back to sleep..But that's good that most of dreams are good not nightmare which I was getting on high doses..

  • I have been there. Now I take a prescription of Lorazepam (one .5 mg) and 5 mg of melatonin supplement. Have been doing this routine for about two years. Sleeping at least seven hours a night now. Only use these pills half hour before bedtime. I have had ITP for nine years.

  • If you are now out of medication I guess should not be facing insomnia now..

  • What's ur treatment that's working for u being that u have had ITp for 9years

  • steroid are working so far but can't say after treatment ends where my count will be stable ..Currently its just causing insomnia as a side effect..

You may also like...